MAUDE Adverse Event Report: MICROPORT ORTHOPEDICS INC. PROFEMUR MODULAR FEMORAL NECK; HIP COMPONENT

MICROPORT ORTHOPEDICS INC. PROFEMUR MODULAR FEMORAL NECK; HIP COMPONENT
Model Number PHA01244
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 02/10/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This event will be updated once the investigation is complete.Trends will be evaluated.
 
Event or Problem Description
Allegedly, sudden sagging and cracking of the hip, he could no longer strain.Neck broke.Additional information received on 02/17/2021: exact implanting date received (b)(6) 2009, and confirmation that the stem was not revised.Additional information received on 02/18/2021: lot number for the femoral head.Additional information received on 02/25/2021: incident description, components revised, implantation date (b)(6) 2009 and revision date (b)(6) 2021.Allegedly, the neck fractured.Additional information received on 02/26/2021: product id and lot number for femoral head, moreover confirmation that there were no deficiencies against this component.Component not revised: profemur e+ stem gr 5 product id: pha03165 (b)(6) case number: (b)(4).
 
Additional Manufacturer Narrative
Updated incident description.
 
Event or Problem Description
Allegedly, sudden sagging and cracking of the hip, he could no longer strain.Neck broke.Additional information received on 02/17/2021: exact implanting date received (b)(6) 2009, and confirmation that the stem was not revised.Additional information received on 02/18/2021: lot number for the femoral head.Additional information received on 02/25/2021: incident description, confirmation of components revised, implantation and revision date.Allegedly, the neck fractured.Additional information received on 02/26/2021: confirmation of product id and lot number for femoral head, indication that there were no deficiencies against this component.Component not revised: profemur e+ stem gr 5 product id: pha03165.Bfarm case number: (b)(4).

Brand Name
PROFEMUR MODULAR FEMORAL NECK
Common Device Name
HIP COMPONENT
Manufacturer (Section D)
MICROPORT ORTHOPEDICS INC.
5677 airline rd.
arlington TN 38002
MDR Report Key11495213
Report Number3010536692-2021-00157
Device Sequence Number14439466
Product Code LWJ
UDI-Device IdentifierM684PHA012441
UDI-PublicM684PHA012441
Combination Product (Y/N)N
Initial Reporter CountryGM
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2009
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 05/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Other
Device Model NumberPHA01244
Device Catalogue NumberPHA01244
Device Lot Number028549482
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date02/26/2021
Initial Date Received by Manufacturer 02/26/2021
Supplement Date Received by Manufacturer02/26/2021
Initial Report FDA Received Date03/16/2021
Supplement Report FDA Received Date05/18/2021
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
Z-2941-2020
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight85